Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 15, NWS Key West, FL

March 15, 2014

NWS Key West, FL issued this small craft advisory at Mar 15, 2014, 9:26 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2014, 9:26 PM EDT (01:26 UTC)
Expired
Mar 16, 2014, 4:57 AM EDT
In force
8 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WHUS72 KKEY 160126
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
926 PM EDT SAT MAR 15 2014

GMZ034-042>044-052>055-072>075-160900-
/O.NEW.KKEY.SC.Y.0015.140316T0126Z-140316T0900Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
926 PM EDT SAT MAR 15 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE WATERS INSIDE HAWK CHANNEL FROM OCEAN REEF TO
HALFMOON SHOAL LIGHT OUT TO THE REEF...THE STRAITS OF FLORIDA FROM
OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS AND OUT 60 NM...AND THE
WATERS IN THE GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA
SHOAL CHANNEL. 

* WINDS AND WAVES...EAST TO SOUTHEAST BREEZES WILL INCREASE TO NEAR
  20 KNOTS ON THESE ATLANTIC WATERS IMMEDIATELY ADJACENT TO AND
  OFFSHORE OF THE FLORIDA KEYS THROUGH EARLY SUNDAY MORNING. SEAS OF
  4 TO 7 FEET ARE EXPECTED IN DEEP WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
1 follow-up statement
302 
WHUS72 KKEY 160857
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
457 AM EDT SUN MAR 16 2014

GMZ034-042>044-052>055-072>075-161000-
/O.CAN.KKEY.SC.Y.0015.000000T0000Z-140316T0900Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
457 AM EDT SUN MAR 16 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SOUTHEASTERLY WINDS BETWEEN 15 AND 20 KNOTS WILL PREVAIL ACROSS ALL
FLORIDA KEYS COASTAL WATERS THROUGH THE DAY. HENCE...THE SMALL CRAFT
ADVISORY HAS BEEN CANCELED FOR THE COASTAL WATERS.

$$

MSB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 9:10 PM EDT, 16 minutes earlier.

Area forecast discussion, Mar 15, 9:10 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
910 PM EDT SAT MAR 15 2014

.DISCUSSION....DISCUSSION...IN THE MID AND UPPER LEVELS...700-200
MB...LATEST AVAILABLE SATELLITE IMAGERY OVERLAID WITH AVAILABLE
MODEL STREAMLINE ANALYSIS AS OF 900 PM DEPICT A DEEPENING NARROW
POLAR TROUGH AXIS ORIENTED FROM NORTH TO SOUTH FROM THE DAKOTAS
SOUTHWARD TO THE WESTERN RIO GRANDE VALLEY OF FAR WEST TEXAS. A
VIGOROUS MID-LEVEL DISTURBANCE/CYCLONE IS CONTINUING TO DEEPEN AT
500 MB ALONG THE LOWER RIGHT FLANK OF THIS LARGE TROUGH...OR OVER
THE SOUTHERN PLAINS. LOCALLY...SOUTH FLORIDA AND THE FLORIDA KEYS
ARE BENEATH MAINLY DONAL/WEAKLY ANTICYCLONIC MID AND UPPER LEVEL
FLOW DOWNSTREAM OF THE AFOREMENTIONED LONGWAVE TROUGH.

AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700
MB...LATEST SATELLITE IMAGERY OVERLAID WITH LATEST AVAILABLE MARINE
AND LAND SURFACE OBSERVATIONS AND ANALYSIS DETAIL ANOTHER VERY LATE
WINTER NEAR 1040 MB CENTER OF AN ARCTIC ANTICYCLONE POSITIONED OVER
SOUTHERN MANITOBA. WELL TO THE SOUTH OF THAT...1003 MB LOW PRESSURE
IS DEVELOPING ALONG THE RED RIVER VALLEY AND IS ASSOCIATED WITH
LARGE COMPLEX OF SEVERE WEATHER IN THE METROPLEX AREA.
LOCALLY...WEAK NEAR 1020 MB HIGH PRESSURE IN COMBINATION WITH THIS
DEVELOPING SURFACE LOW PRESSURE OVER NORTH TEXAS IS ALLOWING FOR A
SUFFICIENT ISALLOBARIC GRADIENT ACROSS THE KEYS AND SURROUNDING
WATERS THIS EVENING. THE 00Z SOUNDING AT KEY WEST ILLUSTRATED A
MAINLY MODERATE EASTERLY FLOW FROM JUST OFF OF THE SURFACE TO 900
MB...WITH A MOIST LAYER BETWEEN 900 AND 825 MB...INDICATIVE OF THE
PRESENCE OF SOME STRATOCUMULUS...AND TOTAL PWAT WAS 1.02 INCHES.

.CURRENTLY...AS OF 900 PM...SKIES ARE PARTLY CLOUDY ACROSS THE
ISLANDS AND ADJOINING WATERS. TEMPERATURES OVER THE ISLANDS ARE IN
THE LOWER TO MID 70S WITH DEWPOINTS IN THE LOWER TO MID 60S.
AVAILABLE C-MAN STATIONS ARE EAST TO SOUTHEAST IN SOUTHERN FLORIDA
BAY AND ALONG THE FLORIDA REEF ARE NEAR 15 KNOTS...EXCEPT 10 TO 15
KNOTS IN THE GULF WATERS TO THE IMMEDIATE NORTH OF THE LOWER
KEYS...HOWEVER SEVERAL SHIPS IN THE STRAITS ARE PRESENTLY RECORDING
WINDS NEAR 20 KNOTS...WITH HIGHER GUSTS ON ELEVATED PLATFORMS. THE
LATEST ASCAT PASS WAS N/A.

.SHORT TERM (REST OF TONIGHT)...LOW PRESSURE DEEPENING OVER THE
SOUTHERN PLAINS WILL MOVE EASTWARD TOWARDS THE SOUTHERN MISSISSIPPI
VALLEY BY MORNING IN COMBINATION WITH THE WESTERN EDGE OF A SURFACE
ANTICYCLONE BUDGING WESTWARD ACROSS CENTRAL/SOUTH FLORIDA FROM THE
WEST CENTRAL ATLANTIC...MAINTAINING A DECENT MSLP GRADIENT ACROSS
THE KEYS AND ADJOINING WATERS. GIVEN THE 18Z TRENDS IN THE MODELS
AND SHIP OBSERVATIONS FEEL IT PRUDENT TO ISSUE A SMALL CRAFT
ADVISORY FOR ALL WATERS EXCEPT THE SHALLOWS NORTH OF THE LOWER AND
MIDDLE KEYS AND FLORIDA BAY. AND ALSO GIVEN STRONG LOW LEVEL FLUXES
IN THE AIR/SEA LOWER TO SEA LEVEL INTERACTION ZONE...WOULD EXPECT
LATE DEVELOPING VERY LOW TOPPED ISOLATED SHOWERS TO WORK
NORTHWESTWARD ACROSS THE ATLANTIC WATERS TOWARDS THE KEYS...BUT THESE
SHOULD BE DECAPITATED BY THE ABUNDANCE OF MID-LEVEL DRY AIR OVER THE
KEYS...AND THUS POSE LITTLE THREAT FOR MEASURABLE RAINFALL OVER THE
ISLANDS THEMSELVES. THEREFORE NO OTHER CHANGES ARE EXPECTED TO THE
ONGOING FORECAST ON THIS CYCLE ATTM.

&&

.MARINE...
OVERNIGHT...A SMALL CRAFT ADVISORY WILL BE HOISTED FOR THE ENTIRE
MARINE DISTRICT WITH THE EXCEPTION OF THE SHALLOW GULF WATERS INSIDE
THE FIVE FATHOM LINE AND FLORIDA BAY...WHERE SMALL CRAFT WILL STILL
NEED TO EXERCISE CAUTION. SUSTAINED EAST TO SOUTHEAST WINDS BETWEEN
15 AND 20 KNOTS WILL INCREASE TO NEAR 20 KNOTS EARLY ACROSS ALL
WATERS OVERNIGHT...EXCEPT THE SHALLOWER FLORIDA BAY WATERS AND THOSE
INSIDE THE FIVE FATHOM LINE...WHERE SURFACE WINDS OF 15 TO 20 KNOTS
WILL BE POSSIBLE.

&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT EYW AND MTH TONIGHT AND SUNDAY.
SUSTAINED EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS EXPECTED FROM
JUST OFF THE SURFACE TO ABOUT 3000 FEET.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1904...1.46 INCHES OF RAIN
FELL IN KEY WEST. THIS SET THE DAILY RECORD FOR MAXIMUM RAINFALL
MEASURED IN KEY WEST ON MARCH 15TH...A RECORD WHICH STILL STANDS 110
YEARS LATER. RAINFALL RECORDS AT KEY WEST DATE BACK TO 1871.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SCA FOR GMZ072-075,GMZ052-055,GMZ042-044,GMZ033-034

&&

PUBLIC/MARINE/FIRE/DIGITAL...........FUTTERMAN
AVIATION/CLIMATE.....................BS
DATA ACQUISITION/UPPER AIR...........MP

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 15, 6:00 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT SAT MAR 15 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-161000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
600 AM EDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED FOR THE FLORIDA KEYS AND THE
SURROUNDING WATERS TODAY. HOWEVER...A SMALL CRAFT ADVISORY MAY BE
REQUIRED FOR THE WESTERN HALF OF OUR MARINE DISTRICT LATE TONIGHT OR
EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR A PORTION OF KEYS COASTAL
WATERS SUNDAY THROUGH MONDAY NIGHT.

IN ADDITION...A WEAK COLD FRONT IN THE EASTERN GULF OF MEXICO MONDAY
WILL APPROACH OUR REGION MONDAY EVENING...BEFORE PASSING THROUGH OUR
AREA LATE MONDAY NIGHT OR TUESDAY. THIS COLD FRONT MAY BE PRECEDED
AND ACCOMPANIED BY SOME THUNDERSTORMS.

THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES AND GUSTY WINDS.

FOR TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.